Cymbalta® Side Effects


I have now taken a 30mg dose of Cymbalta® for 12 days and the only discomfort I have seen/felt reduced is that caused by the medication. Almost immediately after taking my first dose I was nauseous and dizzy. A few hours after that I lost my fight with the nausea and lost my stomach. However, I must have absorbed some of the medicine because the nausea continued. By the next morning the nausea had subsided, but within an hour of taking my daily dose my fight with nausea began again.

My third day on Cymbalta® introduced me to more side effects of the medication. My mind began to race and I began to fidget. It seemed impossible to sit still. I was incessantly tapping, talking, shaking, pacing, even singing. Those of you who know me find the mental picture amusing, I am sure. (I am many things, but I am not a singer.) I struggled focusing on work, sleep, household tasks… and found myself pacing around the house accomplishing nothing. All the while aggravating my fibromylagia with the constant movement.

After a day of this constant motion and little rest my mind began to wander. My thoughts seemed uncharacteristic of Kate. It felt like my brain was divided into a stage and an audience and I was merely an audience viewing thoughts created by the players on the stage.

As you can imagine, I was uncomfortable in that position. My speech pattern was more peppy and energetic and I gesticulated to a dangerous extent–one dare not have stood close to me. I came to the conclusion that I could deal with as much nausea as was necessary if I could at least have my sanity and bodily control back. Heavenly Father must have thought that a fair trade… I almost immediately felt myself relax and my mind calm.

Over the past few days the dizziness has all but vanished. I still feel mildly nauseous but I am no longer limited to laying on the couch and eating tiny meals. It seems I am overcoming the side effects just in time to have my dosage doubled. I wonder if the larger dose will bring on additional side effects or bring back the sames ones I have struggled with these two weeks.

My jury is still out on Cymbalta®. Although I am experiencing relief from the side effects, I still feel worse than I did when I started taking Cymbalta®. I am looking forward to relief from my chronic pain as the medication begins to realize its role in my system.

One Respond

  • Charlette on May 5, 2009, 21:56:07

    My doctor just put me on Cymbalta. Is it really that bad? It sounds more like an upper then pain medication. Which one is better Cymbalta or lyrica?

    Reply to Charlette

Menu